Sun Yuan Kung, David W. Lin

Research output: Contribution to journalConference articlepeer-review

1 Scopus citations


This study represents a first attempt to derive a closed-form (Hankel-norm) optimal solution for multivariable system reduction problems. The major contribution lies in the development of a minimal-degree-approximation theorem and an efficient computation algorithm. The main theorem describes a closed-form formulation for the optimal approximants, with the optimality verified by a complete error analysis. Many useful singular value and vector properties associated with block Hankel matrices are also explored. The main algorithm consists of three steps: (i) compute the right matrix-fraction-description of an adjoint system matrix, (ii) solve a (algebraic) Riccati-type equation, and (iii) find the partial fraction expansion of a rational matrix.

Original languageEnglish (US)
Pages (from-to)187-194
Number of pages8
JournalUnknown Journal
StatePublished - Jan 1 1980
EventUnknown conference - Albuquerque, NM
Duration: Dec 10 1980Dec 12 1980

All Science Journal Classification (ASJC) codes

  • Control and Systems Engineering
  • Modeling and Simulation
  • Control and Optimization

Fingerprint Dive into the research topics of 'OPTIMAL HANKEL-NORM MODEL REDUCTIONS: MULTIVARIABLE SYSTEMS.'. Together they form a unique fingerprint.

Cite this